MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® INLAY OPTIMA® MULTILENGTH URETERAL STENT WITH HYDROGLIDE¿ GUIDEWIRE

C.R. BARD, INC. (COVINGTON) -1018233 BARD® INLAY OPTIMA® MULTILENGTH URETERAL STENT WITH HYDROGLIDE¿ GUIDEWIRE
Model Number 787700
Medical Device Problem Codes Biocompatibility (2886); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 10/18/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that the ureteral stent had caused infection.It was unknown what medical intervention was provided for the infection.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event is inconclusive since no sample was returned.A potential root cause for this event could be, "material selection".The device was used for treatment purposes, however, it is unknown if it had met relevant specifications or contributed to the reported event.A dhr review is not required as the lot number is unknown.Based on the results of the investigation, no additional action is required at this time.The device was not returned for evaluation.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "when long-term use is indicated, it is recommended that indwelling time not exceed 365 days.The stent is not intended as a permanent indwelling device." "potential complications associated with retrograde/antegrade positioning of indwelling ureteral stents include the following: edema , stone formation , peritonitis , extravasation , ureteral reflux , stent "dislodgement", fragmentation, migration, occlusion ,fistula formation , loss of renal function hemorrhage pain/discomfort stent encrustation , hydronephrosis, perforation of kidney, renal pelvis, ureter and/or bladder, ureteral erosion infection, urinary symptoms" "this is a single use device.Do not re-sterilize any portion of this device.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness or death of the patient." h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARD® INLAY OPTIMA® MULTILENGTH URETERAL STENT WITH HYDROGLIDE¿ GUIDEWIRE
Common Device Name
URETERAL STENT
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
yonic anderson
8195 industrial blvd
covington 30014
7707846100
MDR Report Key12786077
Report Number1018233-2021-07065
Device Sequence Number4005134
Product Code FAD
UDI-Device Identifier10801741015479
UDI-Public(01)10801741015479
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K043193
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number787700
Device Catalogue Number787700
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/18/2021
Supplement Date Received by Manufacturer03/17/2022
Initial Report FDA Received Date11/10/2021
Supplement Report FDA Received Date04/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown